Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 144, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 9, 2008, 5:56 PM CST for Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 5:56 PM CST (23:56 UTC)
- Expired
- Dec 9, 2008, 6:30 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Tangipahoa Parish, LA, Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 3:51 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 092356
TORLIX
LAC105-117-100030-
/O.NEW.KLIX.TO.W.0144.081209T2356Z-081210T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
556 PM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
WESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
* UNTIL 630 PM CST
* AT 551 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
WILMER...OR 11 MILES EAST OF AMITE...MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
FRANKLINTON BY 615 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3096 8996 3070 9019 3071 9020 3071 9025
3064 9024 3060 9028 3070 9045 3101 9024
3101 9004
TIME...MOT...LOC 2356Z 214DEG 30KT 3074 9030
$$
241 follow-up statement
000
WWUS54 KLIX 100016
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
616 PM CST TUE DEC 9 2008
LAC105-100026-
/O.CAN.KLIX.TO.W.0144.000000T0000Z-081210T0030Z/
TANGIPAHOA LA-
616 PM CST TUE DEC 9 2008
...THE TORNADO WARNING FOR EAST CENTRAL TANGIPAHOA PARISH IS
CANCELLED...
THE SEVERE STORM THAT CONTAINED A POSSIBLE TORNADO HAS MOVED OUT OF
TANGIPAHOA PARISH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3099 9008 3099 9009 3080 9018 3084 9029
3086 9030 3087 9031 3091 9031 3101 9024
3101 9008
TIME...MOT...LOC 0016Z 202DEG 33KT 3092 9024
$$
LAC117-100030-
/O.CON.KLIX.TO.W.0144.000000T0000Z-081210T0030Z/
WASHINGTON LA-
616 PM CST TUE DEC 9 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
NORTHWESTERN WASHINGTON PARISH...
AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER WASHINGTON PARISH
7 MILES NORTHWEST OF FRANKLINTON...MOVING NORTH AT 40 MPH.
THE TORNADO WILL BE NEAR...
RURAL WASHINGTON PARISH AT 630 PM CST
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3099 9008 3099 9009 3080 9018 3084 9029
3086 9030 3087 9031 3091 9031 3101 9024
3101 9008
TIME...MOT...LOC 0016Z 202DEG 33KT 3092 9024
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 3:24 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 9, 3:24 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CST TUE DEC 9 2008
.DISCUSSION...
THIS AFTERNOON A FRONTAL BOUNDARY STRETCHED FROM SOUTHEASTERN
ONTARIO INTO CENTRAL TEXAS...WITH A WEAK SURFACE LOW OVER ARKANSAS
AND AN ASSOCIATED WARM FRONT FROM ARKANSAS INTO COASTAL ALABAMA.
DEW POINTS HAD REACHED THE UPPER 60S ACROSS SOUTHEASTERN
LOUISIANA...AND SCATTERED CONVECTION HAD BEGUN ACROSS THE AREA.
THE STRONGER ACTIVITY WAS CLOSER TO THE FRONTAL
BOUNDARY...STRONGER SHEAR/HELICITY...AND GREATER INSTABILITY IN
CENTRAL/SOUTHWESTERN LOUISIANA. EVEN SO...THE LIX 18Z SOUNDING
SHOWED GOOD DIRECTIONAL AND SPEED SHEAR...AS WELL AS LOW-LEVEL
HELICITY...BUT A CAP WAS LIMITING OUR CONVECTION. THIS STRONGER
ACTIVITY WILL CONTINUE TO MOVE EASTWARD TOWARD OUR AREA...REACHING
THE NORTHWESTERN PORTION OF OUR PCWA BY LATE AFTERNOON/EARLY
EVENING. THE ACTIVITY WILL CONTINUE TO PROGRESS ACROSS THE AREA
TONIGHT...WITH THE FRONT PUSHING THROUGH MOST OF SOUTHEASTERN
LOUISIANA/COASTAL MISSISSIPPI BY DAYBREAK WEDNESDAY. THE PRIMARY
THREAT WILL BE STRONG DAMAGING WINDS AND TORNADOES. HEAVY RAINFALL
ALSO IS EXPECTED...BUT THE FAIRLY DRY GROUND ACROSS THE AREA
SHOULD BE ABLE TO ABSORB MOST OF IT. MODELS WERE STILL HAVING
PROBLEMS WITH CONSISTENCY...THE GFS/ECMWF STILL SHOW A CLOSED
SURFACE LOW DEVELOPING NEAR THE MOUTH OF THE MISSISSIPPI RIVER ON
WEDNESDAY...WHEREAS THE NAM HAS MORE OF AN ELONGATED LOW THAT
MOVES EASTWARD MORE QUICKLY. ALOFT THERE SEEMS TO BE MORE
AGREEMENT...WITH THE TROUGH SWEEPING THROUGH TEXAS WEDNESDAY AND
DEVELOPING A CUT-OFF LOW AS IT MOVES INTO LOUISIANA WEDNESDAY
NIGHT. THIS UPPER LOW WILL HELP TO INTENSIFY THE SURFACE SYSTEM AS
IT PROGRESSES TO THE NORTHEAST. WRAP-AROUND MOISTURE/PRECIP IS
EXPECTED TO LINGER INTO AT LEAST WEDNESDAY NIGHT...POSSIBLY
THROUGH THURSDAY AFTERNOON.
THE OTHER CONCERN WILL BE THE POTENTIAL FOR SOME WINTER PRECIP TO
MIX WITH THE RAIN LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.
THICKNESSES ARE EXPECTED TO DROP ACROSS THE AREA AS THE UPPER LOW
APPROACHES. MODEL SOUNDINGS INDICATE A GOOD PORTION OF THE COLUMN
TO BE BELOW FREEZING FROM THE BATON ROUGE AREA THROUGH SOUTHWEST
MISSISSIPPI. HOWEVER...TEMPS AT THE SURFACE ARE EXPECTED TO REMAIN
ABOVE FREEZING...SO NO ACCUMULATION IS EXPECTED. BUT THERE REMAINS
A POSSIBILITY FOR SOME SLEET OR SNOW TO MIX WITH THE RAIN ON
THURSDAY BEFORE THE PRECIPITATION ENDS.
TEMPS WILL CONTINUE TO BE BELOW AVERAGE INTO FRIDAY...THEN RETURN
FLOW OVER THE WEEKEND SHOULD BRING US BACK CLOSER TO AVERAGE. 25
.AVIATION...
SCATTERED SHOWERS HAVE CONTINUED TO TRACK QUICKLY NEWD ACROSS ALL OF
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. EXPECT PERIODS OF RAIN
TO IMPACT ALL SITES THROUGH THE REST OF THIS AFTERNOON AND INTO THE
EVENING. AT TIMES...VIS MAY DROP TO NEAR 3SM WITH HEAVIER RAIN BUT
SHOULD HAVE DECENT VIS OTHERWISE. ONGOING STRONGER THUNDERSTORMS IN
CENTRAL AND NORTHERN LOUISIANA WILL TRANSLATE TO SE LA THROUGH THE
OVERNIGHT HOURS. THE STRONGER STORMS MAY BE SEVERE...ACCOMPANIED BY
FREQUENT LIGHTNING AS WELL AS STRONG WIND GUSTS OR HAIL. WINDS WILL
SHIFT TO WEST AND THEN NW WED MORNING AS A COLD FRONT PUSHES THROUGH
THE AREA. A BRIEF PERIOD OF WINDS GUSTING TO NEAR 30 KTS WILL BE
POSSIBLE AS THIS BOUNDARY PASSES. LIGHT RAIN WILL LIKELY CONTINUE
THROUGH WED AFTERNOON WITH NORTHERLY WINDS AROUND 15 KTS GUSTING TO
25 KTS. 12
&&
.MARINE...
SURFACE TROUGH OVER OVER EASTERN TEXAS HAS TIGHTENED THE SURFACE
GRADIENT...LENDING TO INCREASING SURFACE WINDS. ALTHOUGH WIND SPEEDS
ARE ONLY NEAR 20 KTS...SEAS HAVE INCREASED TO AROUND 8 FEET AT
42040. THESE CONDITIONS WILL LIKELY PERSIST THROUGH TONIGHT AND THUS
THE CURRENT SCY WILL BE SUFFICIENT. STRONG THUNDERSTORMS AND AN
ACCOMPANYING COLD FRONT WILL SURGE INTO THE GULF WED MORNING...
BRINGING STRONG OFFSHORE WINDS. A DEEPENING SURFACE LOW PRESSURE
SYSTEM WILL TRACK ALONG THE NORTHERN GULF OF MEXICO ON WED. STRONG
COLD AIR ADVECTION AND GOOD MIXING WILL ALLOW FOR THE POTENTIAL FOR
GALE FORCE WINDS TO MIX DOWN TO THE SFC ALONG THE OUTER GULF WATERS
AND HAVE ISSUED A WARNING FOR THIS POSSIBLE EVENT. WINDS SHOULD
WEAKEN ENOUGH BY MID THURS AND SCY TAKES OVER THROUGH 00Z FRI.
DEPENDING ON THE EVOLUTION OF THIS SYSTEM...MAY NEED TO EXTEND SCY
EVEN LONGER IF CURRENT MODEL TRENDS OF AN EXTENDED TIME OF ELEVATED
WINDS OCCURS. 12
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 51 36 44 / 100 50 60 60
BTR 49 52 36 45 / 100 50 60 60
MSY 54 59 41 50 / 100 60 60 60
GPT 57 61 41 50 / 100 70 60 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST THURSDAY FOR GMZ530.
SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM CST
THURSDAY FOR GMZ570-575.
GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
FOR GMZ570-575.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ550-555.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM
CST THURSDAY FOR GMZ575.
GALE WARNING FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT
FOR GMZ575.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR GMZ555.
&&Hazardous weather outlook, Dec 9, 4:55 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 PM CST TUE DEC 9 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-102300- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 455 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THUNDERSTORMS AND HEAVY RAIN... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST MISSISSIPPI TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ELSEWHERE ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THUNDERSTORMS WILL INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE AREA THIS EVENING. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS ARE DAMAGING THUNDERSTORM WINDS AND ISOLATED TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST FOR SOUTHWEST MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA. THE WATCH IS GENERALLY WEST OF A LINE FROM MCCOMB TO HAMMOND TO DONALDSONVILLE. IN ADDITION...RAINFALL AMOUNTS OF TWO TO THREE INCHES MAY OCCUR OVERNIGHT WITH ISOLATED FOUR INCH AMOUNTS POSSIBLE. MARINE... SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE TIDAL LAKES AND GULF COASTAL WATERS. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH SEAS BUILDING TO 7 TO 10 FEET IN THE OUTER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY MORNING ACROSS COASTAL MISSISSIPPI AND COASTAL AREAS OF SOUTHEAST LOUISIANA AS WELL AS THE ADJACENT COASTAL WATERS. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM DAYBREAK THROUGH THE MID MORNING HOURS. WINTER WEATHER... A LITTLE SNOW AND LIGHT SLEET MAY MIX WITH RAIN AT TIMES DURING THE DAY THURSDAY ACROSS SOUTHWEST MISSISSIPPI AND THOSE AREAS OF SOUTHEAST LOUISIANA TO THE NORTH AND NORTHWEST OF LAKES PONTCHARTRAIN AND MAUREPAS. NO ACCUMULATION OF SNOW OR SLEET IS EXPECTED. MARINE... A GALE WARNING WILL BE IN EFFECT FROM 9 AM WEDNESDAY MORNING UNTIL MIDNIGHT WEDNESDAY NIGHT FOR THE OUTER COASTAL WATERS. AFTER THE PASSAGE OF THE COLD FRONT...NORTHWEST WINDS OF 25 TO 35 KNOTS WILL INCREASE SEAS TO 7 TO 10 FEET. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH THURSDAY MORNING OUTSIDE OF THE GALE WARNING PERIOD. THIS INCLUDES THE TIDAL LAKES AND ALL COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. EMERGENCY MANAGERS AND FIRST RESPONDERS SHOULD MONITOR THE LATEST FORECASTS...OUTLOOKS AND STATEMENTS REGARDING THIS DEVELOPING WEATHER SITUATION.
In the hours before
Special weather statement, Dec 9, 5:20 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 PM CST TUE DEC 9 2008 LAZ034>039-046>050-056>058-MSZ068>071-100230- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-WILKINSON- AMITE-PIKE-WALTHALL- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...PLAQUEMINE... WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE... GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER... PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...CENTREVILLE...WOODVILLE... GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN 520 PM CST TUE DEC 9 2008 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CST... AT 5 PM CST...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL MISSISSIPPI TO THE VICINITY OF ALEXANDRIA IN CENTRAL LOUISIANA...SOUTHWESTWARD TO THE HOUSTON METRO AREA. THIS SQUALL LINE OF STORMS WAS MOVING TO THE EAST AT 15 MPH AND SHOULD BE ENTERING EXTREME SOUTHWEST MISSISSIPPI AROUND 730 PM...THE GREATER BATON ROUGE AREA AND MCCOMB BY 9 PM CST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES...ALONG WITH FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. STAY TUNED TO LOCAL TV AND RADIO REGARDING THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE EVENING. BE PREPARED TO TAKE COVER IF A WARNING IS ISSUED FOR YOUR AREA TONIGHT. MAKE SURE YOUR NOAA WEATHER RADIO IS WORKING PROPERLY AND LEAVE IT IN A MONITORING MODE THROUGHOUT THIS EVENING. LAZ040-059>070-MSZ077-080>082-100230- ST. TAMMANY-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-PEARL RIVER-HANCOCK-HARRISON- JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT... GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE... YSCLOSKEY...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD... GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT... GAUTIER...ST. MARTIN 520 PM CST TUE DEC 9 2008 ...INCLEMENT WEATHER WILL BE MOVING INTO SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI LATER THIS EVENING... AT 5 PM CST...A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM CENTRAL MISSISSIPPI SOUTHWESTWARD TO THE HOUSTON METRO AREA. THIS LINE WAS MOVING EAST AT 15 MPH AND WILL BE MOVING INTO THE GREATER NEW ORLEANS AREA BETWEEN 9 PM AND MIDNIGHT...THEN INTO THE GULFPORT AND BILOXI AREAS BETWEEN 11 PM AND 2 AM. DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL MOVE RAPIDLY NORTH AT 40 MPH. THE MOST ORGANIZED AND STRONGER STORMS WILL DEVELOP AND MOVE THROUGH THE REGION LATER THIS EVENING. ISOLATED TORNADOES HAVE BEEN REPORTED ALONG THIS LINE THIS AFTERNOON AND THIS THREAT WILL CONTINUE INTO THE NIGHT. FREQUENT LIGHTNING...TORRENTIAL RAINFALL AND DAMAGING WIND GUSTS CAN ALSO BE EXPECTED WITH THIS SQUALL PASSAGE. STAY TUNED TO LOCAL TV AND RADIO REGARDING THIS DANGEROUS WEATHER SITUATION THROUGHOUT THE EVENING. BE PREPARED TO TAKE COVER IF A WARNING IS ISSUED FOR YOUR AREA TONIGHT. MAKE SURE YOUR NOAA WEATHER RADIO IS WORKING PROPERLY AND LEAVE IT IN A MONITORING MODE THROUGHOUT THIS EVENING...PARTICULARLY BEFORE YOU TURN IN FOR THE NIGHT. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:47 PM CST | Gale Warning | LIX | 56 hr |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.